Oklahoma, 2010

Excessive Heat in Oklahoma, June 19 to 23, 2010

June 19 to 23, 2010 · NWS TSA · 21 events in 21 counties and zones

Temperatures in the middle to upper 90s combined with high relative humidity resulted in a period of excessive heat across eastern Oklahoma. Afternoon heat indices reached 105 to 110 degrees and morning low temperatures only fell into the middle to upper 70s.

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
33
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Temperatures in the middle to upper 90s combined with high relative humidity resulted in a period of excessive heat across eastern Oklahoma. Afternoon heat indices reached 105 to 110 degrees and morning low temperatures only fell into the middle to upper 70s.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 19, 11:44 AM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 19, 11:44 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1244 PM CDT SAT JUN 19 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
ISOLATED SHOWERS/THUNDERSTORMS SHOULD PASS SOUTH OF KFSM OVER
THE NEXT HOUR WITH THE POTENTIAL FOR A BRIEF PERIOD OF GUSTY
WINDS FROM OUTFLOW BOUNDARY. OTHERWISE...VFR CONDITIONS EXPECTED
TO PREVAIL THROUGH THE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1042 AM CDT SAT JUN 19 2010/

..UPDATE...

DISCUSSION...
OUTFLOW BOUNDARY FROM EARLIER CONVECTION CONTINUES PUSHING WESTWARD
THROUGH NORTHWEST ARKANSAS INTO FAR NORTHEAST OKLAHOMA. WEAK
CONVERGENCE ALONG BOUNDARY...COUPLED WITH STRONG SURFACE HEATING MAY
ALLOW ISOLATED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. ADDED
SLIGHT CHANCE POPS FOR PORTIONS OF EASTERN OKLAHOMA/WEST CENTRAL
ARKANSAS. HEAT INDICES WILL AGAIN BE IN THE 100 TO 105 RANGE.

TEMP/DEWPOINTS REMAIN TRICKY FOR THE NEXT FEW DAYS AS MODELS
CONTINUE TO WARM AREAS THAT RECEIVED HEAVY RAINFALL TOO QUICKLY.
TWEAKED HIGH TEMPERATURES AND DEWPOINTS THROUGH MONDAY. MAINLY
LOWERED HIGHS IN THE MORE RURAL AREAS OF NORTHEAST OKLAHOMA AND
INCREASED DEWPOINTS BY A FEW DEGREES. HEAT INDICES STILL
APPROACHING 105 DEGREES IN NORTHEAST OKLAHOMA AND IN THE ARKANSAS
RIVER VALLEY SUN/MON.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ067.

AR...NONE.
&&

SHORT TERM...12
LONG TERM....12
AVIATION...12
Hazardous weather outlook, Jun 19, 12:50 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
150 PM CDT SAT JUN 19 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
150 PM CDT SAT JUN 19 2010

...EXCESSIVE HEAT WARNING IN EFFECT THROUGH MONDAY FOR PORTIONS OF
   EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS...

...DANGEROUS HEAT INDICES OF 105 TO 108 DEGREES THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...EARLY AFTERNOON.

DISCUSSION...
AFTERNOON TEMPERATURES IN MID TO UPPER 90S COMBINED WITH VERY HIGH
HUMIDITY WILL RESULT IN DANGEROUS HEAT INDEX VALUES BETWEEN 105 AND
108 DEGREES. PLEASE REFER TO THE LATEST EXCESSIVE HEAT WARNING
/OKCNPWTSA/ FOR DETAILS.

ISOLATED SHOWERS CONTINUE ACROSS PORTIONS OF WEST CENTRAL ARKANSAS
AND FAR SOUTHEAST OKLAHOMA EARLY THIS AFTERNOON. A FEW ISOLATED
THUNDERSTORMS WILL REMAIN POSSIBLE IN THESE AREAS...ESPECIALLY IN
THE HIGHER TERRAIN OF SOUTHEAST OKLAHOMA. THE OVERALL THUNDERSTORM
COVERAGE IS EXPECTED TO REMAIN LIMITED...AS HIGH PRESSURE ALOFT
CONTINUES TO BUILD INTO THE REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGEMENT GROUPS SHOULD REVIEW HEAT RELATED ACTION
PLANS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
UPPER RIDGE TO DOMINATE THE SOUTHERN PLAINS FOR THE UPCOMING WEEK.
HOT AND HUMID DAYTIME CONDITIONS TO CONTINUE AREAWIDE. WARM
OVERNIGHT LOW TEMPERATURES CAN BE EXPECTED AS WELL...ESPECIALLY
ACROSS PARTS OF NORTHEAST OKLAHOMA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT GROUPS SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS AND HEAT HEADLINES THAT MAY BE REQUIRED INTO NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 excessive heat. Local standard time, as filed.

Excessive Heat, Osage

When
June 19, 1:00 PM CST to June 23, 6:00 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Excessive Heat, Washington

When
June 19, 1:00 PM CST to June 23, 6:00 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Excessive Heat, Nowata

When
June 19, 1:00 PM CST to June 23, 6:00 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Excessive Heat, Craig

When
June 19, 1:00 PM CST to June 21, 2:00 PM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Excessive Heat, Ottawa

When
June 19, 1:00 PM CST to June 21, 2:00 PM CST
Where
Ottawa forecast zone
Reported by
Official NWS Observations
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Excessive Heat, Pawnee

When
June 19, 1:00 PM CST to June 23, 6:00 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Excessive Heat, Tulsa

When
June 19, 1:00 PM CST to June 23, 6:00 PM CST
Where
Tulsa forecast zone
Injuries
33 direct, 0 indirect
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Excessive Heat, Rogers

When
June 19, 1:00 PM CST to June 23, 6:00 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Excessive Heat, Mayes

When
June 19, 1:00 PM CST to June 21, 2:00 PM CST
Where
Mayes forecast zone
Reported by
Official NWS Observations
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Excessive Heat, Delaware

When
June 19, 1:00 PM CST to June 21, 2:00 PM CST
Where
Delaware forecast zone
Reported by
Official NWS Observations
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Excessive Heat, Creek

When
June 19, 1:00 PM CST to June 23, 6:00 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Excessive Heat, Okmulgee

When
June 19, 1:00 PM CST to June 23, 6:00 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Excessive Heat, Wagoner

When
June 19, 1:00 PM CST to June 23, 6:00 PM CST
Where
Wagoner forecast zone
Reported by
Official NWS Observations
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Excessive Heat, Cherokee

When
June 19, 1:00 PM CST to June 21, 2:00 PM CST
Where
Cherokee forecast zone
Reported by
Official NWS Observations
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Excessive Heat, Muskogee

When
June 19, 1:00 PM CST to June 23, 6:00 PM CST
Where
Muskogee forecast zone
Reported by
Official NWS Observations
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Excessive Heat, McIntosh

When
June 19, 1:00 PM CST to June 23, 6:00 PM CST
Where
McIntosh forecast zone
Reported by
Official NWS Observations
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Excessive Heat, Sequoyah

When
June 19, 1:00 PM CST to June 21, 2:00 PM CST
Where
Sequoyah forecast zone
Reported by
Official NWS Observations

Excessive Heat, Haskell

When
June 19, 1:00 PM CST to June 21, 2:00 PM CST
Where
Haskell forecast zone
Reported by
Official NWS Observations
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Excessive Heat, Le Flore

When
June 19, 1:00 PM CST to June 21, 2:00 PM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

Excessive Heat, Okfuskee

When
June 21, 2:00 PM CST to June 23, 6:00 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Excessive Heat, Pittsburg

When
June 22, 6:00 PM CST to June 23, 6:00 PM CST
Where
Pittsburg forecast zone
Reported by
Official NWS Observations
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246749, 246750, 246751, 246752, 246753, 246754, 246755, 246756, 246757, 246759, 246761, 246762, 246763, 246764, 246765, 246766, 246768, 246769, 246770, 246771, 246773.